Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Sign in to follow this  
ran23

starting Synthroid

Recommended Posts

meyery2k

I have been taking it for about 5 years.  The only thing I have to remember is to take it before any other medicine.  It should be taken on an empty stomach and then let it work for about 20 minutes before eating anything else including other pills.  

Share this post


Link to post
Share on other sites
meyery2k
14 hours ago, ran23 said:

Sounds like my first cup of coffee and the morning news. 

From what I understand, no coffee either.

 

I usually have to use the bathroom in the night around 3AM so I take it then and go back to sleep.

Share this post


Link to post
Share on other sites
ran23

RX said, no coffee, AVG, or lemon water.  just straight water. Guess it will be next to the bed in the morning.  90 day script.

Edited by ran23
additions

Share this post


Link to post
Share on other sites
bespawlerbison

ran23 hope everything will be okay and keep us posted then ❤️. Stay safe and God bless.

Share this post


Link to post
Share on other sites
ran23

Sometimes I do wake at night.   first morning I was bored for 30 minutes in bed.  Today I got up and updated my PC.  I know I have to give it a week, but I think it is helping my BP. 

Share this post


Link to post
Share on other sites
ran23

I left word to my doctor, wondering if I can take this before sleeping?   I stop foods 2 hours before sleeping.  this would work better for me. 

Share this post


Link to post
Share on other sites
Eurotoff

When you first start taking Synthroid, your doctor will usually test your TSH levels i every 6 to 8 weeks

Share this post


Link to post
Share on other sites
Peppe89

If you are taking Synthroid and you are still depressed, overweight or losing hair (all symptoms of hypothyroidism, which this drug treats) then your dose is still not high enough. If your doctor tells you that you are "within the normal range, "switch doctors - if you are still having symptoms then your dose should be higher. I have been on this medication for several years now and as long as I'm on the right dose, I feel fine. I know I need an adjustment when I start to get tired and depressed. Those are the two most obvious symptoms for me (as well as hair loss). I have used low-carb diets effectively (New Atkins for a New You is good - has a section for vegetarians) to lose the weight I had gained when my thyroid became inactive

Share this post


Link to post
Share on other sites
ran23

Doctor wants to keep me on the synthroid, because of the good numbers.  I do not agree, but there isn't any negative problems with it. 

Share this post


Link to post
Share on other sites
ran23

Picked up a new suit, 40-short w/ 34" trousers.  I can't even button them.   Waist measures 37".   same diet, same one hour walking, got to be this medication.    Left word with my Doctor about needing a change.   Anyone else have this problem??

Share this post


Link to post
Share on other sites
ran23

4 weeks later and still a fat gut, can't wear any flannels now.  One flannels in grey check and one chinos in tan are low fit and work.  I gave up this med and no change.  Going back on.  

Share this post


Link to post
Share on other sites
ran23

Starting  75 mg Synthroid now.   Brought me down to 84 yesterday morning.  I can get into this, must be my sweet spot for this med.  

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×

Important Information

By using this site, you agree to our Terms of Use.